MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COMP RVRS 25MM BSPLT HA+ADPTR; SHOULDER, PROSTHESIS

ZIMMER BIOMET, INC. COMP RVRS 25MM BSPLT HA+ADPTR; SHOULDER, PROSTHESIS
Model Number 118000
Medical Device Problem Codes Detachment of Device or Device Component (2907); Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Insufficient Information (4580)
Date of Event 05/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the patient was revised approximately two weeks post implantation due to disassociation.No additional patient consequences were reported.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
Visual examination of the returned product/provided pictures identified no damage noticed to the threads.Scratches and dings are present on the face of the part.Device history record was reviewed and no discrepancies were found.Medical records/radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: on both images, there is glenosphere disassociation and resulting malalignment but no evidence of implant loosening.Bone quality is osteopenic on all images.There is malalignment on both exams secondary to glenosphere disassociation.No implant loosening, abnormal radiolucency, or other abnormality.There is glenosphere disassociation on both images, with very different position of the glenosphere on the 2 exams as noted.Polyethylene wear cannot be assessed on these images due to the disassociation.The root cause of the reported issue is attributed to use error, as the damaged baseplate was not replaced during the revision, leading to disassociation of the implants.Per instructions for use "biomet® comprehensive® reverse shoulder products" rev j: "inadequate preclosure cleaning (removal of surgical debris) can lead to excessive wear." the reported event is not confirmed, as the provided follow up x-rays are not dated.A summary of the investigation has been sent to the complainant.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
COMP RVRS 25MM BSPLT HA+ADPTR
Common Device Name
SHOULDER, PROSTHESIS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17169869
Report Number0001825034-2023-01387
Device Sequence Number7065637
Product Code KWS
UDI-Device Identifier00880304531048
UDI-Public(01)00880304531048(17)291103(10)741600
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K193373
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number118000
Device Catalogue Number010000589
Device Lot Number564600
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2023
Supplement Date Received by Manufacturer12/07/2023
Initial Report FDA Received Date06/21/2023
Supplement Report FDA Received Date12/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/03/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale